Georgia, 2025

Tornadoes and Damaging Winds in Georgia, May 27, 2025

May 27, 2025 · NWS FFC · 12 events in 4 counties and zones

A cold front moved across central Georgia, interacting with the southern edge of the CAD wedge in the afternoon hours of the 27th. Storms near the intersection of the front and the wedge latched on to the resultant shear and generated several tornados in Carrol and Coweta counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A cold front moved across central Georgia, interacting with the southern edge of the CAD wedge in the afternoon hours of the 27th. Storms near the intersection of the front and the wedge latched on to the resultant shear and generated several tornados in Carrol and Coweta counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 26, 7:16 PM EST, 6 hours 13 minutes earlier.

Area forecast discussion, May 26, 7:16 PM EST, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
816 PM EDT Mon May 26 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 223 PM EDT Mon May 26 2025

May is coming to a close and it has certainly been a month of
MCSs (mesoscale convective systems). These systems are challenging
to forecast, as models have difficulty handling the mid-/upper-
level disturbance that drive them. Additionally, several of the
MCSs this month have occurred late in the evening into the early
morning hours, stabilizing the atmosphere and delaying or
hindering development of storms the following afternoon.

Like yesterday, cloud cover has kept the environment fairly
stable thus far today. Isolated showers and storms have developed
along and south of the I-20 corridor, loosely associated with a
stationary boundary/outflow boundary oriented west-to-east. Also
like yesterday, the focus of the short term forecast period will
be increasing confidence that an MCS with impact north and central
Georgia tonight into early tomorrow (Tuesday) morning. How much
insolation and destabilization occurs this afternoon will help
determine how "juicy" the atmosphere is once the MCS arrives (even
after daytime heating ceases). Additionally, something of a
pseudo-wedge boundary across portions of northeast Georgia will
need to be monitored in mesoanalysis this evening into tonight, as
it could intensify updrafts and/or maximize rotation along the
leading edge of the MCS (a similar interaction may have at least
partially contributed to the line echo wave pattern, or LEWP, and
localized tornado risk observed with the MCS last night). SPC
currently has the majority of the CWA in a Marginal Risk (level 1
out of 5) for severe storms through early tomorrow morning, with a
Slight Risk (level 2 out of 5) along and south of I-20 starting
early tomorrow morning as the MCS moves through. The MCS --
assuming that it maintains intensity as it tracks across the
Southeast -- will bring damaging wind gusts, small hail, heavy
rainfall, and frequent cloud to ground lightning. The probability
for a tornado or two is low, but not zero.

On the hydrology side, 1-2 inches of rain fell across the western
half or so of the CWA over the last 36 hours, with isolated areas
of 3-4 inches across west Georgia. Near-surface soil moisture is
already running high across this general area given the rainy,
MCS-y month we have had. WPC has issued a Slight Risk (level 2 out
of 4) for flash flooding across metro Atlanta and Middle Georgia
this afternoon through tonight. Heavy rainfall atop the already-
wet soils could lead to localized flash flooding across this area.
WPC continues a Slight Risk across portions of west Georgia and
metro Atlanta tomorrow as well, given the MCS as a heavy rainfall
producer and potentially *another* MCS moving in from the west in
the evening.

Martin

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 223 PM EDT Mon May 26 2025

As the long term period begins on Wednesday, a gradually
weakening wedge is expected to be lingering across portions of
north Georgia. Meanwhile, an upper level low will be centered over
the Upper Midwest and troughing extending from the low into the
Deep South. As a shortwave disturbance rotates around the
periphery of the upper low, a surface low will advance
northeastward from southern Illinois/Indiana towards the Great
Lakes, while deep moisture streams across Georgia once again. Euro
ensemble and GEFS continue to show some differences in this
setup, with the Euro still resolving a stronger surface low over
the Midwest compared to the GEFS. Latest GEFS guidance also
continues to indicate a weak surface low just off the Carolina
coast not present in the ECMWF. In the GEFS scenario, the surface
low off the coast would potentially help reinforce the wedge on
Wednesday, maintaining cooler temperatures in northeast Georgia.
However, Euro bringing greater rainfall and cover over the top of
the wedge would reinforce the cool dome underneath (which models
notably struggle with). In either case, the potential for the
wedge holding on longer than forecast on Wednesday will need to be
monitored, and high temperatures have been trended lower in north
Georgia that afternoon as a result.

SPC has maintained a Marginal Risk (level 1 of 5) for severe
weather for Wednesday. Dewpoints in the upper 60s combined with
highs in the upper 70s to low 80s in the wedge and upper 80s to
the south of the wedge will provide sufficient surface-based
instability to support the development of scattered thunderstorms.
While deep layer shear is expected to be fairly weak, isolated
storms could become strong to severe during the afternoon as lapse
rates steepen at the lower levels. Damaging wind gusts will be
the primary threat with any severe storms that occur.

Model solutions continue to diverge during the later part of the
week. On Thursday, GEFS guidance weakens the aforementioned upper
low, with it becoming an open trough, progressing quickly eastward
across the Great Lakes, and eventually decoupling on Thursday
night. The latest Euro, by contrast, keeps the upper low stronger
and more organized, moving it eastward much more slowly. Wet and
unsettled weather is expected to remain across the forecast area
to at least some extent on Thursday and Friday, though feedback
from multiple rounds of convection and the behavior and evolution
of the upper level pattern will influence the specifics of the
impacts to north and central Georgia. Ensembles do come into
better agreement this weekend, indicating a frontal boundary
clearing the area to the south, giving way to cooler and drier
conditions on Saturday and Sunday.

King

&&

.AVIATION...
(00Z TAFS)
Issued at 811 PM EDT Mon May 26 2025

Line of showers and thunderstorms is currently pushing eastward
across Alabama and is expected to arrive to the metro by ~04z
before pushing eastward. As this happens, the wedge also pushes
southwestward into the area bringing IFR conditions with potential
for LIFR conditions ~08z until 13-14z. Then CIGS should stay high
end IFR/low end MVFR through the remainder of the day before
another line of thunderstorms pushes through tomorrow afternoon
into the evening hours.

//ATL Confidence...00Z Update...
Low to medium on LIFR conditions.
Medium to high on all other elements.
Hernandez

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  80  60  69 /  80  40  80  70
Atlanta         68  83  63  75 /  90  40  80  70
Blairsville     61  76  56  67 /  70  50  80  80
Cartersville    66  83  62  75 / 100  40  80  80
Columbus        68  89  69  87 / 100  60  60  60
Gainesville     64  79  58  66 /  50  40  80  80
Macon           68  87  67  84 /  50  60  60  60
Rome            67  82  63  77 /  90  50  80  80
Peachtree City  66  85  65  80 / 100  40  80  70
Vidalia         70  90  69  86 /   0  60  40  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Hernandez
Hazardous weather outlook, May 26, 11:20 AM EST, 14 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1220 PM EDT Mon May 26 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271630-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1220 PM EDT Mon May 26 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated storms are possible this afternoon and early evening,
but the most likely time frame for storms will be tonight after 7
PM. A cluster of storms is expected to move across north and
central Georgia tonight through the early morning hours of
Tuesday. The storms tonight could produce strong wind gusts, small
hail, heavy rainfall, and frequent lightning. The probability for
a tornado or two is low, but not zero.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are expected Tuesday through
Friday across much of north and central Georgia. Strong to severe
thunderstorms will be capable of producing gusty to damaging
winds, hail, heavy rainfall, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, May 26, 7:30 PM EST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon May 26 2025

GAZ066-067-078-270100-
Harris GA-Troup GA-Meriwether GA-
830 PM EDT Mon May 26 2025

...Strong thunderstorms will impact portions of southwestern
Meriwether, southeastern Troup and Harris Counties through 900 PM
EDT...

At 830 PM EDT, a line of strong thunderstorms was along a line
extending from near Beulah to near Hamilton to Ellerslie, and moving
north at 25 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Hamilton, West Point, Pine Mountain, Waverly Hall, Pine
Mountain-Callaway Gardens, Shiloh, Ellerslie, Goat Rock Lake,
Cataula, Mountain Hill, F.D. Roosevelt State Park, Jones Crossroads,
Baughs Crossroads, Fortson, Pine Mountain Valley, Mulberry Grove,
Whitesville-Pine Lake, and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3295 8487 3279 8469 3258 8471 3258 8491
      3261 8491 3261 8508 3263 8508 3264 8511
      3266 8509 3271 8512 3274 8511 3276 8514
      3278 8512 3281 8517 3285 8515 3286 8519
      3288 8519
TIME...MOT...LOC 0030Z 193DEG 20KT 3274 8516 3275 8494 3264 8480

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Culver

The radar

The Atlanta radar (KFFC), 61 km away, was scanning. The volume nearest the first event began at 06:29 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 3 tornado. Local standard time, as filed.

Tornado, Carroll

When
May 27, 1:29 AM EST to 1:33 AM EST
Where
Carroll County, 1.08 mi ENE of Veal to 2.51 mi WSW of Roopville
Rating
EF0
Path length
2.6 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
33.437, -85.213

A line of storms moved into Western GA during the afternoon of|May 27, 2025. An EF0 tornado with maximum winds of 85 mph developed|along the leading edge of the line along Roopville-Veal Road west|of the community of Roopville. The tornado uprooted a few trees|along Roopville-Veal Road near Whitehead Rd. As the tornado|continued east it reached maximum intensity before reaching|Stoney Point Road where several large trees were snapped, a barn|had its roof torn off with metal thrown 100 yards away, and a|small shed had its roof torn off. The tornado continued east in|mostly wooded regions snapping trees while crossing Stoney Point|road and finally reaching Potts circle where several trees were|snapped and uprooted near a chicken farm. The tornado lifted|once it passed the chicken farm before reaching Gum Creek Road.

Tornado, Coweta

When
May 27, 2:08 AM EST to 2:12 AM EST
Where
Coweta County, 1.89 mi NNE of Mc Bride to 1.33 mi SSE of Madras
Rating
EF1
Path length
2.65 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
33.406, -84.769

A line of storms moved into Western GA during the afternoon of|May 27, 2025. An EF1 tornado with maximum winds of 85-90 mph|developed along the leading edge of the line on the northside of|the City of Newnan, GA. The tornado first touched down along Riva|Ridge Ln along Calumet parkway where a few large limbs were|snapped and branches broken from trees in a small neighborhood. |The tornado continued northeast into a mostly industrial park|region along Niagra Way before crossing Herring Road and Dart|road where the tornado reached maximum intensity. Numerous trees|were snapped and uprooted along Dart Road. There was minor|siding and roof damage to a warehouse along Dart Road. The|tornado continued east along Dart road crossing Amlajack blvd|snapping trees including in a forested region before reaching|I-85. The tornado began to weaken as it crossed I-85 and into|another industrial area along International Parkway where|numerous large limbs were broken off. The tornado lifted shortly|after crossing International Parkway before reaching White Oak|Creek.

Tornado, Carroll

When
May 27, 3:22 AM EST to 3:24 AM EST
Where
Carroll County, 1.51 mi NE of Dot to 2.56 mi ENE of Dot
Rating
EF0
Path length
1.61 mi
Path width
125 yd
Reported by
NWS Storm Survey
Coordinates
33.496, -85.283

A line of storms moved into Western GA during the afternoon of May|27 2025. An EF0 tornado with maximum winds of 75 mph developed |along the leading edge of the line along Saxon Road where a tree |was uprooted and numerous branches and debris was strewn across a |field. The tornado continued east crossing Fountain Road and Hwy |100 where several trees were uprooted. The tornado continued ESE |in a largely wooded region before crossing Reeseville Road where 2|trees were downed. The tornado weakened and lifted shortly after |crossing Reeseville road.

Thunderstorm Wind, Carroll

When
May 27, 1:23 PM EST to 1:25 PM EST
Where
Carroll County, 1.53 mi NE of Dot
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.493, -85.279

Emergency manager reported a tree down on a power line at the intersection of Fountain Rd and Hwy 100.

Thunderstorm Wind, Carroll

When
May 27, 1:27 PM EST to 1:29 PM EST
Where
Carroll County, 0.74 mi WNW of Bowdon
Measured
48 kt (55 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
33.536, -85.261

Emergency manager reported a tree down on a home on the 400 block of Mitchell Ave.

Thunderstorm Wind, Carroll

When
May 27, 1:38 PM EST to 1:40 PM EST
Where
Carroll County, 0.58 mi WNW of Carrollton
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
33.584, -85.089

Emergency manager reported a tree down on a power line at the 500 block of Willie N St near the intersection with N Alma St.

Thunderstorm Wind, Carroll

When
May 27, 1:50 PM EST to 1:52 PM EST
Where
Carroll County, 1.87 mi N of Clem
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.557, -85.020

Emergency manager reported a tree down on Foggy Bottom Dr near the intersection with Mink Hollow Dr.

Thunderstorm Wind, Carroll

When
May 27, 1:52 PM EST to 1:54 PM EST
Where
Carroll County, 1.62 mi E of Center Pt
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.678, -85.042

Emergency manager reported a tree down at the 100 block of Oak Grove Rd near the intersection with Gardner Rd.

Thunderstorm Wind, Coweta

When
May 27, 2:25 PM EST to 2:27 PM EST
Where
Coweta County, 3.11 mi E of Thomas Xrds
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
33.396, -84.626

NWS employee reported a tree down along Lower Fayetteville Rd near the intersection with Fischer Rd.

Thunderstorm Wind, Fayette

When
May 27, 2:42 PM EST to 2:44 PM EST
Where
Fayette County, 2.89 mi E of Starrs Mill
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
33.330, -84.470

NWS employee reported a tree down at the 400 block of Rising Star Rd.

Thunderstorm Wind, Toombs

When
May 27, 6:08 PM EST to 6:10 PM EST
Where
Toombs County, 1.61 mi WSW of New Branch
Measured
48 kt (55 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
32.073, -82.276

Emergency manager reported numerous trees down along Hwy 56 in the vicinity of Jeff Webber Rd.

Thunderstorm Wind, Toombs

When
May 27, 6:10 PM EST to 6:12 PM EST
Where
Toombs County, 6.69 mi ESE of Cedar Crossing
Measured
48 kt (55 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
31.973, -82.300

Emergency manager reported numerous trees down along Hwy 147.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyThe tornado archive for Georgia, 2025Warnings in Georgia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268493, 1268494, 1268492, 1267622, 1267949, 1267626, 1267627, 1267628, 1267629, 1267631, 1267633, 1267635.